A case of dystrophic calcinosis cutis caused by subcutaneous injections

Junji Takano, Noriko Aramaki

Research output: Contribution to journalArticle

Abstract

Calcinosis cutis is a disorder caused by abnormal deposits of calcium phosphate in the skin. We describe a case of dystrophic calcinosis cutis caused by self injections of Diphenhydramine hydrochloride. The patient was 78-year-old man who presented with an intractable 6×2cm ulceration and subcutaneous deposits of calcium on his left upper arm. Thirty years ago, he had self-administered a large number of Diphenhydramine hydrochloride injections for insomnia. So this case was diagnosed as dystrophic calcinosis cutis caused by the local injury. In our case, minimum debridement was considered to be effective and the post operative course was uneventful. When choosing a surgical treatment for dystrophic calcinosis cutis, it is particularly important to consider each case individually.

Original languageEnglish
Pages (from-to)1387-1390
Number of pages4
JournalJapanese Journal of Plastic and Reconstructive Surgery
Volume49
Issue number12
Publication statusPublished - 2006 Dec

Fingerprint

Calcinosis
Subcutaneous Injections
Diphenhydramine
Injections
Sleep Initiation and Maintenance Disorders
Debridement
Arm
Calcium
Skin
Wounds and Injuries
Therapeutics

ASJC Scopus subject areas

  • Surgery

Cite this

A case of dystrophic calcinosis cutis caused by subcutaneous injections. / Takano, Junji; Aramaki, Noriko.

In: Japanese Journal of Plastic and Reconstructive Surgery, Vol. 49, No. 12, 12.2006, p. 1387-1390.

Research output: Contribution to journalArticle

@article{0c041c31f7e0400fa7838942a708be0a,
title = "A case of dystrophic calcinosis cutis caused by subcutaneous injections",
abstract = "Calcinosis cutis is a disorder caused by abnormal deposits of calcium phosphate in the skin. We describe a case of dystrophic calcinosis cutis caused by self injections of Diphenhydramine hydrochloride. The patient was 78-year-old man who presented with an intractable 6×2cm ulceration and subcutaneous deposits of calcium on his left upper arm. Thirty years ago, he had self-administered a large number of Diphenhydramine hydrochloride injections for insomnia. So this case was diagnosed as dystrophic calcinosis cutis caused by the local injury. In our case, minimum debridement was considered to be effective and the post operative course was uneventful. When choosing a surgical treatment for dystrophic calcinosis cutis, it is particularly important to consider each case individually.",
author = "Junji Takano and Noriko Aramaki",
year = "2006",
month = "12",
language = "English",
volume = "49",
pages = "1387--1390",
journal = "Japanese Journal of Plastic Surgery",
issn = "0021-5228",
publisher = "Kokuseido Publishing Co. Ltd",
number = "12",

}

TY - JOUR

T1 - A case of dystrophic calcinosis cutis caused by subcutaneous injections

AU - Takano, Junji

AU - Aramaki, Noriko

PY - 2006/12

Y1 - 2006/12

N2 - Calcinosis cutis is a disorder caused by abnormal deposits of calcium phosphate in the skin. We describe a case of dystrophic calcinosis cutis caused by self injections of Diphenhydramine hydrochloride. The patient was 78-year-old man who presented with an intractable 6×2cm ulceration and subcutaneous deposits of calcium on his left upper arm. Thirty years ago, he had self-administered a large number of Diphenhydramine hydrochloride injections for insomnia. So this case was diagnosed as dystrophic calcinosis cutis caused by the local injury. In our case, minimum debridement was considered to be effective and the post operative course was uneventful. When choosing a surgical treatment for dystrophic calcinosis cutis, it is particularly important to consider each case individually.

AB - Calcinosis cutis is a disorder caused by abnormal deposits of calcium phosphate in the skin. We describe a case of dystrophic calcinosis cutis caused by self injections of Diphenhydramine hydrochloride. The patient was 78-year-old man who presented with an intractable 6×2cm ulceration and subcutaneous deposits of calcium on his left upper arm. Thirty years ago, he had self-administered a large number of Diphenhydramine hydrochloride injections for insomnia. So this case was diagnosed as dystrophic calcinosis cutis caused by the local injury. In our case, minimum debridement was considered to be effective and the post operative course was uneventful. When choosing a surgical treatment for dystrophic calcinosis cutis, it is particularly important to consider each case individually.

UR - http://www.scopus.com/inward/record.url?scp=33846123310&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=33846123310&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:33846123310

VL - 49

SP - 1387

EP - 1390

JO - Japanese Journal of Plastic Surgery

JF - Japanese Journal of Plastic Surgery

SN - 0021-5228

IS - 12

ER -